Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Pueblo, CO

March 5, 20256 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 5, 2025, 2:23 PM MST for 6 counties in Colorado. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2025, 2:23 PM MST (21:23 UTC)
In effect from
Mar 6, 2025, 11:00 AM MST
Expired
Mar 6, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 3:31 PM MSTNON-TSTM WND GST 589 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Mar 6, 5:21 PM MSTNON-TSTM WND GST 704 Wsw Lamar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS85 KPUB 052123
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
223 PM MST Wed Mar 5 2025

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FAR SOUTHEAST 
PLAINS FOR THURSDAY...

COZ233-236-237-061330-
/O.UPG.KPUB.FW.A.0003.250306T1800Z-250307T0100Z/
/O.NEW.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
223 PM MST Wed Mar 5 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233,
236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 233, 236 and 237.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
864 
WWUS85 KPUB 060456
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
956 PM MST Wed Mar 5 2025

COZ233-236-237-062100-
/O.CON.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
956 PM MST Wed Mar 5 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 233, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 233, 236 and 237.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
047 
WWUS85 KPUB 060907
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
207 AM MST Thu Mar 6 2025

COZ229-230-232-235-070100-
/O.EXA.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Bent County Including Las Animas-
207 AM MST Thu Mar 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 229, 230, 232, AND 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM this morning to 6 PM MST this evening.

* AFFECTED AREA...Fire Weather Zones 229, 230, 232 and 235.

* TIMING...From 11 AM this morning to 6 PM MST this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ233-236-237-070100-
/O.CON.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
207 AM MST Thu Mar 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 233, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 233, 236 and 237.

* TIMING...From 11 AM this morning to 6 PM MST this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
579 
WWUS85 KPUB 062117
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
217 PM MST Thu Mar 6 2025

COZ229-230-232-233-235>237-070100-
/O.CON.KPUB.FW.W.0007.000000T0000Z-250307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
217 PM MST Thu Mar 6 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229, 230, 232, AND 235...

* AFFECTED AREA...Fire Weather Zones 229, 230, 232, 233, 235, 
  236 and 237.

* TIMING...Until 6 PM MST this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
105 
WWUS85 KPUB 070050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
550 PM MST Thu Mar 6 2025

COZ229-230-232-233-235>237-070200-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-250307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
550 PM MST Thu Mar 6 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, 232, 233, 235, 236, AND 237...

While gusty winds and low dew point values will continue through 
the evening, decreasing temperatures will allow for humidity 
values to steadily and slowly increase heading into the evening.
Given this, the Red Flag Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:50 AM MST, 3 hours 33 minutes earlier. Its key messages:

  • Except for some passing snow showers over the central mtns, it will be dry today across the region.
  • Near seasonable temperatures today over the plains.
  • Snow moving into the CONTDVD tonight, with heaviest snow and windiest conditions over the San Juans; Watch issued for the San Juans starting tonight.
  • A Fire Weather Watch has been issued for our far southeast plains on Thursday.
  • A High Wind Watch has been issued for the San Luis Valley on Thursday afternoon as well.
Area forecast discussion, Mar 5, 10:50 AM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1050 AM MST Wed Mar 5 2025

.KEY MESSAGES...

- Except for some passing snow showers over the central mtns, it
  will be dry today across the region.

- Near seasonable temperatures today over the plains.

- Snow moving into the CONTDVD tonight, with heaviest snow and
  windiest conditions over the San Juans; Watch issued for the
  San Juans starting tonight.

- A Fire Weather Watch has been issued for our far southeast plains
  on Thursday.

- A High Wind Watch has been issued for the San Luis Valley on
  Thursday afternoon as well.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 333 AM MST Wed Mar 5 2025

Currently...

Skies were mostly clear over the plains and larger valleys. with
some high wave clouds developing east of the southern mtns. Over the
CONTDVD region, clouds were more prevalent. Some light echoes were
noted over the central mtns, and the FAA web cams at KLXV were
indicating some passing snow showers.

Today...

Except for some isold snow showers over the central mtns, we should
see dry conditions over the region today. It will be relatively
mild, with seasonable temperatures (M50s) over the plains. M50s will
also be noted over the larger valleys.

No fire weather concerns are expected today as both winds and RH
values will not reach critical values. Breeziest conditions today
will be over the higher elevations of the central mtns. Sfc wind
flow over the plains should be diurnally driven.

Tonight...

Snow will push into the CONTDVD region. Snow showers should push
into the central mtns by early evening and the San Juans by later
this evening. Winter storm watches have been issued over the San
Juans starting later this evening. Snow amounts over the central
mtns are fcst to be lighter, and winter weather advisories will
likely be needed over this region later today. Winds will be picking
up over the interior mtns starting this evening, and it will become
quite windy over the San Juans towards morning. \/Hodanish

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 333 AM MST Wed Mar 5 2025

Thursday..

Models bring our next trough into the Great Basin late Wednesday
into Thursday morning..

For the high country..This trough brings moist southwest flow to our
area for a few days, which should result in some much needed
snowfall over portions of the high country, to include the San
Juans, where Winter Storm Watches have been hoisted this morning.
Snow looks to begin late Wednesday night, with the Watch beginning
at 11pm Wednesday night as well. Though light snow will be possible
straight through the end of Saturday, there will likely be a
distinct lull between waves on Thursday night. For this reason, have
chosen an ending time of 5AM Friday morning for this first round of
snowfall. Snowfall totals look to range from 18 or so inches over
the San Juans, to around 8 to 10 inches over the central mountains,
to generally less than 4 inches over the La Garitas and eastern
mountains between Wednesday night and Friday morning. With wind
gusts over 50 mph, wind driven snow and hazardous travel conditions
are expected for the high country on Thursday, especially over area
mountain passes. Wolf Creek Pass looks to be especially dicey on
Thursday.

For plains and mountain valleys..Models bring the upper jet with a
140kt jet core over us on Thursday, which will lead to dry
downsloping winds and well above normal temperatures for most areas.
Highs look to climb well into the 60s across the plains, with some
70s possible on our far eastern plains. Valleys look to warm into
the 50s. Southwest winds will be howling everywhere, but the San
Luis Valley is likely to be particularly windy on Thursday. Ensemble
guidance suggests a 50-70% chance of wind gusts in excess of 60 mph
on Thursday across the San Luis Valley, where a High Wind Watch has
been issued from 11AM through 6 PM Thursday. Huerfano County will
also need to be monitored for High Wind potential on Thursday, as
this area is coming in quite close to meeting thresholds with this
morning's run. Dry and windy conditions are likely (60% chance)
across our far southeast plains, where a Fire Weather Watch for low
relative humidity values and winds gusting higher than 25mph has
been issued for Prowers, Baca, and eastern Las Animas counties. Any
precipitation on Thursday is expected to remain over and near the
mountains, though a few showers could sneak off the terrain and into
the Colorado Springs area that afternoon/evening.

Friday and Saturday..

Models still show disagreement on timing and track with this trough
as it pushes east through Friday and Saturday. The GFS leaves the
trough open through much of the period, and is somewhat more
progressive. The EC closes off a low south of our border with NM,
and moves it slowly into Texas by Saturday night. In either
situation, our mountains are likely to keep light to moderate snow
showers in place through both days. The GFS solution would bring
more significant snowfall chances to our plains than the current EC
run. Either way, most areas have at least some chance of seeing rain
or snow between Friday and Saturday, along with slightly cooler than
normal temperatures. Winds look to stay breezy on Friday, though
humidity values are also expected to recover, which should help to
keep fire weather concerns at bay through this period.

Sunday Onwards..

Models place us on the northwest flow side of the ridge for Sunday,
allowing temperatures to recover back into the 50s and low 60s
across our plains and mountain valleys. The ridge axis passes
overhead on Monday, which will likely be our warmest day of the
period with highs easily sliding back into the 70s. Dry conditions
and little to no chances for rain or snow are expected for both
days. Winds look to stay fairly weak through Sunday and Monday
though, which will help to keep fire weather concerns under control.
Models hint at another system coming in around the Tuesday
timeframe. Depending on its timing, we could see the potential for
fire weather conditions returning to portions of the area on Tuesday
and/or Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1050 AM MST Wed Mar 5 2025

VFR conditions are expected at KALS, KCOS and KPUB through 24 hours.
Starting this evening, clouds will increase across the area. Gusty
west-southwest winds will set in across the region tomorrow, with
KALS starting to gust tomorrow morning as cigs lower. Winds at KCOS
and KPUB should start increasing closer to the end of this forecast
period. Though too low confidence to include in this round of TAFs,
will monitor data later today for any chance of LLWS tomorrow
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from this evening through late Thursday
night for COZ067-068.
High Wind Watch from Thursday morning through Thursday
afternoon for COZ069>071.
Fire Weather Watch from Thursday morning through Thursday
afternoon for COZ233-236-237.

&&

SHORT TERM...HODANISH
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 5, 3:36 AM MST, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
336 AM MST Wed Mar 5 2025

COZ058>089-093>099-061045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
336 AM MST Wed Mar 5 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow will move into the Continental Divide region after sunset and
last through the night. The snow may become moderate over the San
Juans after midnight. Two to four inches of snow will be possible
over the Continental Divide by sunrise Thursday. Strong gusty
southwest winds will develop over the San Juans towards sunrise.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A system passing through from late tonight into Saturday will bring
a variety of weather hazards to the area. Hazardous travel due to
wind driven snow, low visibilities, and slick and snow covered roads
will be possible across the high country through this period,
especially for tonight through Friday night over the San Juans,
where 12 to 18 inches of snow is expected. Strong southwest winds
are expected across the area, with damaging wind gusts in excess of
60 mph possible over the San Luis Valley on Thursday. High fire
danger is also possible over our far southeast plains on Thursday,
due to low relative humidity values and gusty winds in excess of 25
mph. Please avoid activities that could start a fire on Thursday,
especially on the southeast plains!

This system continues into Friday and Saturday, bringing rain and
snow chances eastward onto the plains through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:06 AM MSTFire Weather WatchPUBBaca, Las Animas, Prowers11 hr
Mar 5, 3:07 AM MSTWinter Storm WatchPUBConejos, Mineral, Rio Grande11 hr
Mar 5, 3:11 AM MSTHigh Wind WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
Mar 5, 2:22 PM MSTHigh Wind WarningPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more28 hr
Mar 5, 2:22 PM MSTWinter Storm WarningPUBConejos, Mineral, Rio Grande, Saguache39 hr
Mar 5, 2:22 PM MSTWinter Weather AdvisoryPUBAlamosa, Baca, Chaffee, Conejos, Costilla, Custer and 5 more69 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.